The raison d'etre of this website is to provide you with hard scientific information which may help you make informed decisions in your quest for health (so far I have blogged concise summaries of over 1,500 scientific studies and have had three books published).

My research is mainly focused on the effects of cholesterol, saturated fat and statin drugs on health. If you know anyone who is worried about their cholesterol levels and heart disease, or has been told to take statin drugs you could send them a link to this website, and to my statin or cholesterol or heart disease books.

David Evans

Independent Health Researcher

Friday, 8 March 2013

Statins may be associated with skin lesions

This paper was published in the Journal of Cutaneous Medicine and Surgery 2010 Sep-Oct;14(5):207-11
Study title and authors:
Statins and "chameleon-like" cutaneous eruptions: simvastatin-induced acral cutaneous vesiculobullous and pustular eruption in a 70-year-old man.
Adams AE, Bobrove AM, Gilliam AC.
Department of Dermatology and Rheumatology, Palo Alto Medical Foundation Group, Palo Alto, CA, USA.
This paper can be accessed at:

Adams notes that statins are associated with many types of cutaneous eruptions (skin lesions and rashes) such as Stevens-Johnson syndrome, toxic epidermolytic necrolysis, porphyria cutanea tarda, linear IgA bullous dermatosis, and reaction patterns (lupus and dermatomyositis-like and pustular).

The paper presents the case of a man covered with skin lesions after taking simvastatin (zocor) drugs.

(i) A 70 year old man was prescribed simvastatin and began to suffer with chronic vesiculobullous, see here, and pustular annular lesions, see here, on his arms, legs, hands, and feet.
(ii) After two years the man stopped taking simvastatin and his condition improved.
(iii) He later restarted simvastatin and the lesions recurred.
(iv) He eventually discontinued simvastatin and the lesions cleared.

This case provides evidence that statins may be associated with skin lesions.